Georgia, 2003

Hail in Georgia, November 4, 2003

November 4, 2003 · NWS FFC · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Nov 4, 5:20 PM EST, 1 hour 59 minutes earlier.

Area forecast discussion, Nov 4, 5:20 PM EST, 1 hour 59 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
520 PM EST TUE NOV 4 2003

304 PM GENERAL DISCUSSION...
.OVERVIEW...WARM MOIST AIR MASS OVER THE STATE THE NEXT TWO DAYS.
TROUGH OVER WESTERN PORTION OF NATION WILL MAINTAIN A SOUTHWESTERLY
FLOW OVER THE CWA. HOWEVER TROUGH LIFTS OUT AND FLOW ACROSS AREA
BECOMES MORE WESTERLY BY END OF WEEK ALLOWING COOLER DRIER AIR TO SPREAD
INTO THE STATE AS SURFACE HIGH BUILDS INTO THE EASTERN PORTION OF COUNTRY.

.SHORT TERM...UNSEASONABLY WARM TEMPERATURES AND HIGH DEW POINTS NEXT
COUPLE OF DAYS. NIGHTTIME TEMPS SHOULD ONLY FALL INTO THE 60S. DAYTIME
HIGHS WILL BE SOMEWHAT MODERATED BY THE CLOUDINESS BUT STILL INTO THE
70S TO LOWER 80S. SCATTERED SHOWERS HAVE BROKEN OUT THIS AFTERNOON AND
THINK WELL SEE SCATTERED SHOWERS TONIGHT. SOME UPSLOPE AND A LITTLE
ISENTROPIC LIFT COULD CONTRIBUTE TO HIGHER POPS IN EXTREME NORTH GEORGIA
TONIGHT AND WEDNESDAY. OTHERWISE WILL STAY IN THE 30-40% RANGE. MAV GUIDANCE
SEEMS TO BE OVERDOING IT. FWC SEEMS TO BE MORE IN LINE WITH CURRENT
TRENDS. WILL STICK TO SHOWER WORDING. CANT TOTALLY DISCOUNT A RUMBLE
OF THUNDER BUT FEEL AT THIS TIME TO LITTLE TO MENTION. LIFTED INDICES
STAY MOSTLY POSITIVE DURING NEXT TWO DAYS.

.EXTENDED...ALL MODELS PUSH FRONT INTO CWA LATE THURSDAY AND THURSDAY
NIGHT WITH SURFACE HIGH PRESSURE BUILDING INTO OHIO VALLEY FRIDAY AND
SATURDAY. BY SUNDAY HIGH CENTER FORECAST TO MOVE INTO PA AREA AND
PATTERN SUGGEST SOME WEDGING WITH PRESSURE BUILDING EAST OF
APPALACHIANS. THEREFORE SUNDAY COULD BE A COOL DAY WITH HIGHS MOSTLY
50S ACROSS NORTH PART OF CWA. PATTERN IS PROGRESSIVE HOWEVER AND EXPECT
WHAT WEDGING DOES OCCUR WILL BE SHORT LIVED AS ANOTHER UPPER TROUGH
WORKS THROUGH EASTERN PORTION OF COUNTY MONDAY AND TUESDAY.

.PRELIMINARY POINT TEMPS/POPS...

KATL 67 77 67 77 / 40 40 30 20
KAHN 67 77 66 78 / 40 40 30 30
KGVL 67 76 66 76 / 40 50 30 20
KRMG 65 77 64 74 / 40 50 30 20
KCSG 70 83 68 83 / 40 40 30 30
KMCN 68 83 68 83 / 40 40 40 30

.ATL WATCHES/WARNINGS/ADVISORIES...
GA...NONE.

520 PM EST AVIATION DUSCUSSION...
WARM...WET AIRMASS IN PLACE WITH CONTINUED MOIST SOUTHEAST FLOW.
WEAK LOW LEVEL MOISTURE CONVERGENCE...ISENTROPIC UPGLIDE...AND
TERRAIN UPSLOPE SHOULD WORK TO PRODUCE LOW CEILINGS AND REDUCED
VISIBILITIES OVERNIGHT. TIMING IS THE QUESTION. BASED ON RECENT
TRENDS...LOOKING FOR 2 OR 3 HOURS (AFTER SUNSET) WITH SCT TO BKN
CLOUDS BETWEEN 3 THOUSAND AND 6 THOUSAND FEET...MVFR CONDS LIKELY
SETTING UP TOWARD MIDNIGHT...AND IFR CONDS BEFORE SUNRISE. SCATTERED
LIGHT RAIN OR DRIZZLE POSSIBLE...TOO.

 38/15
Hazardous weather outlook, Nov 4, 6:40 PM EST, 39 minutes before
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-050500-

HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL GEORGIA
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
640 PM EST TUE NOV 4 2003

.DAY ONE...TONIGHT.

ISOLATED THUNDERSTORMS EXPECTED OVER EAST CENTRAL GEORGIA THIS
EVENING.

.SYNOPSIS...
UNSEASONABLY WARM MOIST AIR WILL REMAIN ACROSS MIDDLE GEORGIA AS A
HIGH OVER THE ATLANTIC AND A LOW IN THE NORTHERN GULF OF MEXICO KEEP
A DEEP SOUTHEASTERLY FLOW OVER THE AREA.

.DISCUSSION...
WARM MOIST AIR ALONG WITH TEMPERATURES IN THE MID 70S HAS RESULTED
IN AN AIRMASS UNSTABLE ENOUGH TO PRODUCE ISOLATED THUNDERSTORMS OVER
EAST CENTRAL GEORGIA...GENRALLY SOUTH OF A SWAINSBORO TO DUBLIN TO
CORDELE LINE. LIFTED INDICES ARE BETWEEN MINUS TWO AND MINUS THREE
AND CAPES ARE BETWEEN 800 AND 1400. THESE THUNDERSTORMS WILL
CONTINUE THROUGH THE EVENING HOURS...BUT SHOULD DISSIPATE AFTER
MIDNIGHT.

.FOR SPOTTERS...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

.DAY TWO THROUGH DAY SEVEN...WEDNESDAY THROUGH MONDAY.
A COLD FRONT WILL MOVE SLOWLY THROUGH GEORGIA THURSDAY. THE BEST
CHANCE OF RAIN WILL PRECEDE THE FRONT...BUT AGAIN THE ATMOSPHERE IS
EXPECTED TO BE TOO STABLE TO SUPPORT THUNDERSTORM DEVELOPMENT.
COOLER...DRIER CONDITIONS ARE EXPECTED FOR FRIDAY THROUGH MONDAY.

&&

FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER
INFORMATION...PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/FFC.

JRN

In the hours before

Special weather statement, Nov 4, 6:20 PM EST, 59 minutes before
GAZ097-109>111-050015-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
620 PM EST TUE NOV 4 2003

...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS AND LESS THAN PENNY
SIZE HAIL IN DODGE...LAURENS...TELFAIR...WHEELER...COUNTIES.

THE NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED AN AREA OF STRONG
THUNDERSTORMS OVER EAST DODGE... SOUTHERN LAURENS...TELFAIR...
WHEELER...COUNTIES. THE PRIMARY THREAT FROM THESE THUNDERSTORMS WILL
BE WIND GUSTS TO 40 MPH...WHICH MAY CAUSE SOME SMALL TREE LIMBS TO
BE BLOWN DOWN... AND PEA TO DIME SIZE HAIL. RESIDENTS OF THIS
AREA SHOULD STAY INSIDE AND AWAY FROM WINDOWS...AND MONITOR NOAA
WEATHER RADIO OR OTHER MEDIA OUTLETS FOR POSSIBLE WARNINGS.

THIS ACTIVITY SHOULD END ACROSS THE AREA BY 715 PM EST.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS ARE EXPECTED TO
REACH 40 TO 50 MPH...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF
PENNY...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Laurens

When
November 4, 7:19 PM EST
Where
Laurens County, Rentz
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
32.383, -82.983

The Laurens county Emergency Managment Director reported penny-sized hail.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2003Every state in 2003This day in weather historyWarnings in Georgia, November 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5332136.